We are in between a rock and a hard place . Mom had a stroke back in Nov. THey started her on baclofen while she was in the hospital. Since she came home in Jan they have progressively gotten worse. It seems the more we work with her the more pain she is in and it is quite severe. She draws really bad. The doctor put her on Amrix back about 2 months ago and it seemed to make her really sleepy at first and then it seemed to help for about a week and then the pain came back with a vengence. About 2 weeks ago the doctor added a new pill Dantrium to all of the other meds she is on and it helped for about 3 to 4 das and now we are starting with the really bad muscle spasms again. On top of all of this she has started seeing people at night in her room and mom has her right mind so I know it has to be medication which one I don't know I know none of these meds are helping her for very long is there any releif in sight or an suggestions. I don't know what else to do for her. I talked to the doctor aboput getting her off the baclofen it has not helped since the beginning or they would not have to keep adding more pills to help that one and they still don't work. I also think the Amrix is making her hallucinate so there is just never ending comkplications she needs to get off this too. Can anyone give any suggestions????
You may have to do some research yourself since your doctor does not seem to know about CPSP - Central Post Stroke Pain see this artice http://www.ncbi.nlm.nih.gov/pubmed/16514325
regarding baclofen. It has a major side effect of fatigue, so if she becomes lethargic that is probably why. Be careful and listen to your doctor about how to reduce the dose of baclofen whenever it gets to that. Baclofen does not directly help in stroke rehabilitation, It tries to do it indirectly by relaxing the spastic muscles so the antagonist muscles can start to work.
I REALIZE THAT, this is an old post, & i hope ur mom is still alive? My last cerebral artery occlusion with infaret, was 1.2 years ago, but just recently i started getting the worst post stroke spacticity symptoms. As usuall, i am the 1 that finds my own cures.
Most stroke doctors, now know that worst drug to give a patient, especially if they suffered demylination disease along with their stroke is neuroleptic drugs, which actually cause CPSP! While having my last multible anurisms, i was fortunate enough to have suboxine, that stopped the pain almost instantly. I thought i found cure for chronic cluster headaches!, then realized these clusters, were not what i thought, & were actually anurisms only because, wen i ran around screaming with so intense pain, i was lucky to naturally vomit, & my ankle swelling went away immediately! I am guessing, now that i cannot take the suboxine, i had some serious brain damage. The suboxine did at first save my life multible times while i was having the occlusions. I by far am not a baby, & tolerate pain very well with a history of close to 40 years of chronic cluster headaches, & never asked for a pain pill.(thought i would mention that)
SO, Suboxine is now out of the picture because of the severe spacitity/pain/screaming for help! I start today the methadone treatment. Dieing to find out if i end up in the ER, like i did with the small dose of suboxine. NOW, LET ME TELL YOU WHAT WAS WORKING IN THE PAST, & STILL DOES WORK, but, my inhome ex-care worker, was caught with 9 ounces of cocaine, & she had to rat out as many people possible to keep her out of jail. She told my doctor, i was abusing fentinol! Fetinal is the only drug, besides drip morefine in hospital that works for severe CPSP, & valium. I supposedly caught NMS, & steroids, oxygen, & suboxine 1 years ago still worked, UNTIL, i started goin for second opinions on my mylin sheith damage from the stroke, but since then, every major hosp. i have gone to, is first thing they do is shoot u up with large doses of neuroleptic drugs, which causes the severe spacticity! Mayo clinic knows this, but they listened to my PC, & SOON REALIZED I WS TELLING THE TRUTH, cas of the spasticity, & unable to walk! They ship me via ambulance 300 miles away to another hospital!(should of fixed me. that is why i went their! SO, to this person, & anyone else willing to learn something new, fetinal DOES WORK! (orally)
I would love to have a neurolist!(mine passed on. he ws only 1 that ws concerned this would happen from my over-exposier to toxic painting, & years of carbon monoxide poisoning. What i did not realize it took 10 years to start getting stroke symptoms, & then the brain bleads. I know this will be well known within the next 10 years. ALSO, the high doses of oxygen definately also help. Also known as HBOT therapy! LASTLY, I AM NOT A DOCTOR , but a patient with NO NEUROLIST!!, So i have to find my own cures. Everyone that has had these post signs, r , or have been fortunate enough to have had probably hands on help, & i can only help the willing. More studies need to be done, & people like me, doctors examine, take notes, & cures r discovered! (in past ive had really good doctors. doctors in their 80's still willing to learn something new! those r good doctors, & willing to learn comes perfection, then few that make this point in life called perfectionist, then usually pass on. (this is another subject, so wont go their) AGAIN, I AM NOT A MEDICAL SPECIALIST! If anyone wants to discuss this, i suggest printing it, & showing ur doctor! If this saves just 1 person, i will be happy, & serene. I was fortunate enough so i could retire @50, but now am dealing with all side effects of a really old man!
To anyone with muscle spasms after a stroke, I found that the only thing that worked was Botox injections. I had severe 24/7 clenching of my foot which occurred 5 years after my stroke. The doctor said that it was spasticity caused by my stroke. No medications helped. PT didn't help. The Botox was an absolute God send.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.